Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What are the side effects of carbidopa/levodopa?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
What are the side effects of Carb/Levo?
Posted Mon, 10 Mar 2014 in Brain and Spine
Answered by Dr. Prasad 2 hours later
Brief Answer: Your doctors may be right.... Detailed Answer: Hi, At the outset the beneficial effects and side effects that one gets from levodopa / carbidopa is from the amount of dopamine and the areas that it effects. Levodopa is supplemented with carbidopa to make sure the effects of dopamine stays predominantly on the central nervous system and NOT other organs. However if the dose is above tolerable limits it can make the individual sleepless, anxious, confused, psychotic and with dyskinesia. Systemic effects on heart leading to arrhythmias is possible if the dose of carbidopa is not enough. But again most preparation come with standard dosage in relation to levodopa. Therefore your doctors are mostly right. It is unlikely that carb/levo is causing the afib, dizziness and balancing issues. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor